Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 1999, 2:05 AM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1999, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 6, 1999, 3:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3997 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
167 WUUS1 KGRB 060706 RRA SVRGRB WIC075-083-060800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 205 AM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARINETTE COUNTY IN NORTHEASTERN WISCONSIN OCONTO COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 300 AM CDT * AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS FROM LANGLADE TO SHAWANO. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MOUNTAIN AT 210 AM WAUSAUKEE AT 245 AM THESE STORMS CONTAIN WINDS TO 60 MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TE/TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 PM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 5:15 PM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT SAT JUN 5 1999 EXPLOSIVE TSTM DEVELOPMENT HAS OCCURRED IN THE PAST 1-2 HRS OVER ERN MN AND NW WI...BUT THE STORMS HAVE BEEN FAIRLY SLOW TO MOVE EAST. IN ADDITION...MUCH OF THE CU OVER E-C WI HAS DISSIPATED. THESE TRENDS SUGGEST TSTM THREAT IN E-C WI WILL HOLD OFF UNTIL AFTER MIDNIGHT. UPDATED ZFP TO ACCOUNT FOR THESE TRENDS. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 5, 9:24 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM WINCHESTER WI WIND DAMAGE
06/05/99 VILAS TREES DOWN
0715 PM 10 W RHINELANDER WI WIND DAMAGE
06/05/99 ONEIDA TREES DOWN
0725 PM RHINELANDER WI 1 INCH HAIL
06/05/99 ONEIDA
0732 PM THREE LAKES WI 2 INCH HAIL
06/05/99 ONEIDA
0741 PM 8 E EAGLE RIVER WI 1.75 INCH HAIL
06/05/99 VILAS
0746 PM 5 W TOMAHAWK WI 64 MPH WIND GUST
06/05/99 LINCOLN
0812 PM HILES WI WIND DAMAGE
06/05/99 FOREST LARGE TREES DOWN ALONG
HIGHWAY 32
0824 PM THREE LAKES WI WIND DAMAGE
06/05/99 ONEIDA TREES AND POWER LINES DOWN
KENNEDY/JSLocal storm report, Jun 5, 9:24 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM WINCHESTER WI WIND DAMAGE
06/05/99 VILAS TREES DOWN
0715 PM 10 W RHINELANDER WI WIND DAMAGE
06/05/99 ONEIDA TREES DOWN
0725 PM RHINELANDER WI 1 INCH HAIL
06/05/99 ONEIDA
0732 PM THREE LAKES WI 2 INCH HAIL
06/05/99 ONEIDA
0741 PM 8 E EAGLE RIVER WI 1.75 INCH HAIL
06/05/99 VILAS
0746 PM 5 W TOMAHAWK WI 64 MPH WIND GUST
06/05/99 LINCOLN
0812 PM HILES WI WIND DAMAGE
06/05/99 FOREST LARGE TREES DOWN ALONG
HIGHWAY 32
0824 PM THREE LAKES WI WIND DAMAGE
06/05/99 ONEIDA TREES AND POWER LINES DOWN
KENNEDY/JSLocal storm report, Jun 6, 12:49 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 AM CDT SUN JUN 6 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM 5 SW MOSINEE WI WIND DAMAGE
06/06/99 MARATHON TREES DOWN. ONE TREE LANDED
ON A CAR.
PH/MGLocal storm report, Jun 6, 12:49 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 AM CDT SUN JUN 6 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM 5 SW MOSINEE WI WIND DAMAGE
06/06/99 MARATHON TREES DOWN. ONE TREE LANDED
ON A CAR.
PH/MGLocal storm report, Jun 6, 12:58 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1258 AM CDT SUN JUN 6 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM WISCONSIN RAPIDS WI WIND DAMAGE
06/06/99 WOOD WISCONSIN RAPIDS POLICE
REPORTED LARGE TREES DOWN
IN THE CITY.
PH/MGLocal storm report, Jun 6, 12:58 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1258 AM CDT SUN JUN 6 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM WISCONSIN RAPIDS WI WIND DAMAGE
06/06/99 WOOD WISCONSIN RAPIDS POLICE
REPORTED LARGE TREES DOWN
IN THE CITY.
PH/MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Tornado Warning | GRB | Oneida | 45 min |
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 47 min |
| Jun 5, 7:34 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 61 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 50 min |
| Jun 5, 8:02 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 63 min |
| Jun 6, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 61 min |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 54 min |
| Jun 6, 1:25 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 45 min |
| Jun 6, 3:03 AM CDT | Severe Thunderstorm Warning | GRB | Door | 42 min |
| Jun 6, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 47 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 64 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 49 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 63 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 63 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 62 min |
| Jun 6, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 64 min |
| Jun 6, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 61 min |
| Jun 6, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 47 min |
| Jun 6, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 63 min |
| Jun 6, 6:09 PM CDT | Severe Thunderstorm Warning | GRB | Door | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.